Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 104, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 29, 2019, 11:41 AM CDT for Benton County, Washington County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 11:41 AM CDT (16:41 UTC)
- Expired
- May 29, 2019, 12:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Benton County, AR, Washington County, AR
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 10:04 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.6
The text
As transmitted.
046
WFUS54 KTSA 291641
TORTSA
ARC007-143-291730-
/O.NEW.KTSA.TO.W.0104.190529T1641Z-190529T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
1141 AM CDT Wed May 29 2019
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Central Benton County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until 1230 PM CDT.
* At 1140 AM CDT, a severe squall line capable of producing tornadoes
that may not be visible due to heavy rain was located along a line
extending from near Highfill to 3 miles northwest of Tontitown,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Lowell... Pea Ridge...
Tontitown... Bethel Heights...
Cave Springs... Highfill...
Garfield... Gateway...
Springtown... Northwest Arkansas Regional
Air...
War Eagle... Hobbs State Park...
Centerton... Johnson...
Elm Springs... Avoca...
This includes Interstate 49 between mile markers 69 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3617 9392 3611 9430 3630 9447 3650 9405
3650 9388 3639 9388 3638 9389 3638 9388
3636 9388
TIME...MOT...LOC 1640Z 247DEG 28KT 3628 9435 3620 9429
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
692 follow-up statements
461
WWUS54 KTSA 291655
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1155 AM CDT Wed May 29 2019
ARC007-143-291730-
/O.CON.KTSA.TO.W.0104.000000T0000Z-190529T1730Z/
Benton AR-Washington AR-
1155 AM CDT Wed May 29 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
NORTHEASTERN BENTON AND NORTHEASTERN WASHINGTON COUNTIES...
At 1155 AM CDT, a severe squall line capable of producing tornadoes
that may not be visible due to heavy rain was located along a line
extending from 3 miles south of Bentonville to 2 miles southwest of
Lowell, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Lowell... Pea Ridge...
Tontitown... Bethel Heights...
Cave Springs... Highfill...
Garfield... Gateway...
Northwest Arkansas Regional Air...
War Eagle...
Hobbs State Park... Centerton...
Johnson... Elm Springs...
Avoca... Beaver Lake...
This includes Interstate 49 between mile markers 69 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3617 9392 3611 9430 3637 9433 3650 9405
3650 9388 3639 9388 3638 9389 3638 9388
3636 9388
TIME...MOT...LOC 1655Z 247DEG 28KT 3632 9423 3624 9417
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
69699
WWUS54 KTSA 291732
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1232 PM CDT Wed May 29 2019
ARC007-143-291742-
/O.EXP.KTSA.TO.W.0104.000000T0000Z-190529T1730Z/
Benton AR-Washington AR-
1232 PM CDT Wed May 29 2019
...THE TORNADO WARNING FOR NORTHEASTERN BENTON AND NORTHEASTERN
WASHINGTON COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
northwestern Arkansas.
LAT...LON 3617 9392 3611 9430 3637 9433 3650 9405
3650 9388 3639 9388 3638 9389 3638 9388
3636 9388
TIME...MOT...LOC 1732Z 270DEG 28KT 3643 9391 3635 9385
$$
69What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 29, 10:30 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 29, 10:30 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1030 AM CDT Wed May 29 2019
.DISCUSSION...
Main update to the zones is adding severe watch 289 to most of
eastern OK and all of northwest AR. Tweaked pops some through 18z,
but otherwise rest of forecast elements have been left as they
are. Favorable environment for severe this afternoon will focus
across SE OK and NW AR, where the potential for supercells will be
in place. Additionally, the threat for heavy rainfall ahead of a
slowly moving frontal boundary will persist across the entire
area. Quick onset flash flooding, especially across northeast
Oklahoma will be possible through the afternoon. The heavy rain
potential will slowly shift southeast of the I-44 corridor by
late afternoon or early evening.
Updated ZFP/PFM/AFM already sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...23Hazardous weather outlook, May 29, 8:55 AM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 855 AM CDT Wed May 29 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 855 AM CDT Wed May 29 2019 ...SEVERE WEATHER WITH HEAVY RAINFALL EXPECTED TODAY... ...DANGEROUS TO POTENTIALLY CATASTROPHIC FLOODING POSSIBLE... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Mainly This afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...This Morning. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET... This Morning. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. DISCUSSION... Storms have developed across parts of central and eastern Oklahoma this morning. These storms will spread northeast and expand in areal coverage as the morning progresses. Meanwhile, a cold front extending from north central to southwest Oklahoma. This boundary will slowly sag into eastern Oklahoma today. As upper level energy spreads into the region, showers and thunderstorms will continue to increase along and southeast of the Interstate 44 corridor and push southeast during the afternoon. Cities along the Arkansas River may experience flooding in areas that typically remain dry and there is potential for catastrophic flooding should the heavier totals be realized near the larger Arkansas river channel. Scattered strong to severe storm potential will continue through the day. These storms will be capable of producing large hail, damaging winds and isolated tornadoes. The highest severe risk will be across southeast portions of Oklahoma into western Arkansas during the afternoon, with a transition to heavy rain and flooding by tonight as the front moves through the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...No Hazards. SATURDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... After a brief period of dry weather Thursday and Friday, thunderstorm chances return by the weekend and continue into early next week. The threat of organized severe weather will be less, but there remains potential for at least locally heavy rainfall. EMERGENCY MANAGEMENT PLANNING STATEMENT... An organized severe weather event is expected Wednesday with warnings and watches for both flash flooding and severe weather likely for portions of the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 29, 10:46 AM CDT, 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 1046 AM CDT Wed May 29 2019 OKZ054-059-060-064-291630- Tulsa OK-Osage OK-Pawnee OK-Creek OK- 1046 AM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...CENTRAL CREEK...SOUTHEASTERN PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 1130 AM CDT... At 1045 AM CDT, a strong thunderstorm was located 6 miles north of Bristow, moving northeast at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Sand Springs... Bristow... Owasso... Sapulpa... Skiatook... Mannford... Sperry... Kellyville... Westport... Shamrock... Keystone State Park... Walnut Creek State Park... Turley... Tulsa International Airport... Gray... This includes Interstate 44 between mile markers 187 and 221. A Severe Thunderstorm Watch remains in effect until 500 PM CDT for northeastern Oklahoma. LAT...LON 3593 9661 3645 9612 3623 9581 3576 9638 TIME...MOT...LOC 1545Z 222DEG 36KT 3593 9641 69
Special weather statement, May 29, 10:56 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1056 AM CDT Wed May 29 2019
OKZ057-058-061-291645-
Craig OK-Rogers OK-Ottawa OK-
1056 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS AND
SOUTHWESTERN OTTAWA COUNTIES UNTIL 1145 AM CDT...
At 1056 AM CDT, a strong thunderstorm was located 5 miles west of Big
Cabin, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Vinita... Chelsea...
Fairland... Afton...
Welch... Bluejacket...
Big Cabin... White Oak...
Narcissa... Pyramid Corners...
This includes Interstate 44 between mile markers 273 and 302.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
northeastern Oklahoma.
LAT...LON 3676 9482 3667 9492 3667 9500 3659 9500
3651 9509 3651 9541 3658 9546 3660 9545
3660 9543 3661 9543 3694 9517
TIME...MOT...LOC 1556Z 229DEG 27KT 3655 9532
69Local storm report, May 29, 10:57 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1057 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM HAIL 1 E TAHLEQUAH 35.92N 94.95W
05/29/2019 E0.75 INCH CHEROKEE OK LAW ENFORCEMENT
OFFICERS REPORTED HAIL EAST OF TAHLEQUAH.
&&
JDSLocal storm report, May 29, 10:58 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM HAIL TAHLEQUAH 35.92N 94.97W
05/29/2019 E0.75 INCH CHEROKEE OK EMERGENCY MNGR
DIME TO PENNY HAIL REPORTED IN TAHLEQUAH.
&&
JDSSpecial weather statement, May 29, 11:26 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1126 AM CDT Wed May 29 2019
OKZ054-060-061-064>067-070-071-291730-
Tulsa OK-Muskogee OK-Okmulgee OK-Osage OK-Rogers OK-Okfuskee OK-
Creek OK-Wagoner OK-McIntosh OK-
1126 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...EASTERN CREEK...NORTHWESTERN MCINTOSH...
WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE...TULSA AND EASTERN
OKFUSKEE COUNTIES UNTIL 1230 PM CDT...
At 1125 AM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Owasso to 5 miles northeast of
Haskell to 2 miles southeast of Schulter. Movement was east at 15
mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Muskogee... Sand Springs...
Claremore... Okmulgee...
Wagoner... Okemah...
Owasso... Bixby...
Sapulpa... Jenks...
Okfuskee... Glenpool...
Coweta... Skiatook...
Catoosa... Henryetta...
Collinsville... Verdigris...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 220 and 259.
Interstate 44 between mile markers 209 and 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3588 9612 3628 9626 3642 9560 3615 9544
3608 9544 3607 9539 3587 9527 3537 9568
3534 9634
TIME...MOT...LOC 1625Z 271DEG 12KT 3630 9587 3588 9562 3550 9592
69Local storm report, May 29, 11:35 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1135 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND GST SILOAM SPRINGS 36.19N 94.54W
05/29/2019 M67 MPH BENTON AR AWOS
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 39 min |
| May 29, 2:51 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 39 min |
| May 29, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 33 min |
| May 29, 4:24 AM CDT | Special Weather Statement | TSA | Logan | 36 min |
| May 29, 10:42 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 48 min |
| May 29, 11:30 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 45 min |
| May 29, 11:54 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
| May 29, 12:01 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| May 29, 12:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 55 min |
| May 29, 12:48 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Washington | 5 hr |
| May 29, 12:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 55 min |
| May 29, 12:51 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 114 min |
| May 29, 1:53 PM CDT | Special Weather Statement | TSA | Sebastian | 52 min |
| May 29, 2:15 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| May 29, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 17 min |
| May 29, 4:31 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 24 hr |
| May 29, 4:34 PM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 48 hr |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.